Please use this identifier to cite or link to this item:
For citation please use:
Main Title: Two populations of coupled quadratic maps exhibit a plentitude of symmetric and symmetry broken dynamics
Author(s): Andrzejak, Ralph G.
Ruzzene, Giulia
Schöll, Eckehard
Omelchenko, Iryna
Type: Article
Language Code: en
Abstract: We numerically study a network of two identical populations of identical real-valued quadratic maps. Upon variation of the coupling strengths within and across populations, the network exhibits a rich variety of distinct dynamics. The maps in individual populations can be synchronized or desynchronized. Their temporal evolution can be periodic or aperiodic. Furthermore, one can find blends of synchronized with desynchronized states and periodic with aperiodic motions. We show symmetric patterns for which both populations have the same type of dynamics as well as chimera states of a broken symmetry. The network can furthermore show multistability by settling to distinct dynamics for different realizations of random initial conditions or by switching intermittently between distinct dynamics for the same realization. We conclude that our system of two populations of a particularly simple map is the most simple system that can show this highly diverse and complex behavior, which includes but is not limited to chimera states. As an outlook to future studies, we explore the stability of two populations of quadratic maps with a complex-valued control parameter. We show that bounded and diverging dynamics are separated by fractal boundaries in the complex plane of this control parameter.
Issue Date: 17-Mar-2020
Date Available: 28-May-2020
DDC Class: 530 Physik
Subject(s): chimeras
quadratic maps
broken symmetry
Sponsor/Funder: DFG, 163436311, SFB 910: Kontrolle selbstorganisierender nichtlinearer Systeme: Theoretische Methoden und Anwendungskonzepte
Journal Title: Chaos: An Interdisciplinary Journal of Nonlinear Science
Publisher: American Institute of Physics (AIP)
Publisher Place: Melville, NY
Volume: 30
Issue: 3
Article Number: 33125
Publisher DOI: 10.1063/5.0002272
EISSN: 1089-7682
ISSN: 1054-1500
Notes: This article may be downloaded for personal use only. Any other use requires prior permission of the author and AIP Publishing. This article appeared in Chaos 30, 033125 (2020) and may be found at
Appears in Collections:FG Nichtlineare Dynamik und Kontrolle » Publications

Files in This Item:
andrzejak_etal_2020.pdf   Until 2021-03-18

Format: Adobe PDF | Size: 7.13 MB

Item Export Bar

Items in DepositOnce are protected by copyright, with all rights reserved, unless otherwise indicated.